Alert archive / Maine / Wind Advisories in 2008

Wind Advisory 20, NWS Caribou, ME

October 29, 20086 counties in Maine

NWS Caribou, ME issued this wind advisory at Oct 29, 2008, 6:02 AM EDT for 6 counties in Maine. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2008, 6:02 AM EDT (10:02 UTC)
Expired
Oct 29, 2008, 11:47 AM EDT
In force
6 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2008-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2008-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 291002
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
602 AM EDT WED OCT 29 2008

...STRONG WINDS EXPECTED THIS MORNING...

.INTENSE LOW PRESSURE WILL TRACK NORTH INTO QUEBEC PROVINCE THIS
MORNING. THIS SYSTEM WILL BRING STRONG WINDS TO NORTHERN AND
EASTERN MAINE THIS MORNING.

MEZ001>006-291600-
/O.CAN.KCAR.HW.W.0005.000000T0000Z-081029T1400Z/
/O.NEW.KCAR.WI.Y.0020.081029T1002Z-081029T1600Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
602 AM EDT WED OCT 29 2008

...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. THE HIGH WIND
WARNING HAS BEEN CANCELLED. 

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH CAN STILL BE
EXPECTED THIS MORNING...ESPECIALLY ACROSS THE HIGHER TERRAIN. THE
WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON.

MINOR WIND DAMAGE TO SHRUBBERY...TREES AND LOOSE OBJECTS IS POSSIBLE.
OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES
ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ010-011-015-016-031-032-291600-
/O.CAN.KCAR.HW.W.0005.000000T0000Z-081029T1200Z/
/O.NEW.KCAR.WI.Y.0020.081029T1002Z-081029T1600Z/
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
602 AM EDT WED OCT 29 2008

...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. THE HIGH WIND
WARNING HAS BEEN CANCELLED.

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH CAN STILL BE
EXPECTED THIS MORNING...ESPECIALLY ACROSS THE HIGHER TERRAIN. THE
WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON.

MINOR WIND DAMAGE TO SHRUBBERY...TREES AND LOOSE OBJECTS IS POSSIBLE.
OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES
ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO
NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

MEZ017-029-030-291600-
/O.NEW.KCAR.WI.Y.0020.081029T1200Z-081029T1600Z/
/O.CON.KCAR.HW.W.0005.000000T0000Z-081029T1200Z/
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD
602 AM EDT WED OCT 29 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...
...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU CONTINUES WITH A HIGH WIND
WARNING WHICH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
FOLLOWED BY A WIND ADVISORY FROM 8 AM ET UNTIL NOON EDT TODAY.

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS APPROACHING 60 MPH
ESPECIALLY ACROSS THE HIGHER TERRAIN CAN BE EXPECTED EARLY THIS
MORNING. THE WINDS WILL GRADUALLY DIMINISH TO 20 TO 30 MPH WITH
GUSTS UP TO 50 MPH LATE THIS MORNING.

THIS EVENT WILL HAVE A MODERATE IMPACT ON THE WARNING AREA.
PREPARE FOR THE LIKELIHOOD OF WIND DAMAGE WITH LARGE BRANCHES AND
TREES BLOWN DOWN. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS
POSSIBLE...SUCH AS SHINGLES OR SIDING TORN OFF BUILDINGS.
SIGNIFICANT TO WIDESPREAD POWER OUTAGES ARE LIKELY. BLOWN DOWN
DEBRIS MAY BLOCK SOME ROADWAYS.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

$$

VJN
2 follow-up statements
000 
WWUS71 KCAR 291238
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
ISSUED BY NATIONAL WEATHER SERVICE GRAY ME
838 AM EDT WED OCT 29 2008

...STRONG WINDS EXPECTED TO DIMINISH SLOWLY TODAY...

.INTENSE LOW PRESSURE IN SOUTHERN CANADA WILL CONTINUE TRACK
SLOWLY NORTH TODAY.

MEZ001>006-010-011-015-016-031-032-291600-
/O.CON.KCAR.WI.Y.0020.000000T0000Z-081029T1600Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
838 AM EDT WED OCT 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 MPH CAN STILL BE
EXPECTED THIS MORNING...ESPECIALLY ACROSS THE HIGHER TERRAIN. THE
WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON.

MINOR WIND DAMAGE TO SHRUBBERY...TREES AND LOOSE OBJECTS IS
POSSIBLE. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED
POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ017-029-030-291600-
/O.CON.KCAR.WI.Y.0020.000000T0000Z-081029T1600Z/
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD
838 AM EDT WED OCT 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH
ESPECIALLY ACROSS THE HIGHER TERRAIN CAN BE EXPECTED FOR THE NEXT
COUPLE OF HOURS. THE WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON.

THIS EVENT WILL HAVE A MODERATE IMPACT ON THE WARNING AREA.
PREPARE FOR THE LIKELIHOOD OF WIND DAMAGE WITH LARGE BRANCHES AND
TREES BLOWN DOWN. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS
POSSIBLE...SUCH AS SHINGLES OR SIDING TORN OFF BUILDINGS.
SIGNIFICANT TO WIDESPREAD POWER OUTAGES ARE LIKELY. BLOWN DOWN
DEBRIS MAY BLOCK SOME ROADWAYS.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

$$
000 
WWUS71 KCAR 291547
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
ISSUED BY NATIONAL WEATHER SERVICE GRAY ME
1147 AM EDT WED OCT 29 2008

...WIND ADVISORY IS CANCELLED...

MEZ001>006-010-011-015>017-029>032-291700-
/O.CAN.KCAR.WI.Y.0020.000000T0000Z-081029T1600Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1147 AM EDT WED OCT 29 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. 

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO
NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

POHL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Oct 29, 3:52 AM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 29, 3:52 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
352 AM EDT WED OCT 29 2008

.SYNOPSIS...
INTENSE LOW PRESSURE WILL CONTINUE TO MOVE TO THE NORTH AND AWAY
FROM THE STATE. WINDS WILL GRADUALLY DIMINISH TODAY AS THE SYSTEM
MOVES AWAY. SHOWERS WILL CHANGE TO SNOW SHOWERS IN NORTHWESTERN
AREAS AS COLDER AIR MOVES IN LATER TODAY...AND THEN OVER THE
NORTHEAST AND EAST CENTRAL AREAS TONIGHT. HIGH PRESSURE SHOULD THEN
BUILD SOUTH OF THE AREA THURSDAY INTO FRIDAY...BRINGING A GRADUAL
IMPROVEMENT. A RELATIVELY DRY COLD FRONT FRIDAY NIGHT WILL BE
FOLLOWED BY COLDER CANADIAN HIGH PRESSURE OVER THE WEEKEND.
&&

.NEAR TERM /THROUGH TONIGHT/...
INTENSE LOW PRESSURE CURRENTLY MOVING TO THE NORTHWEST OF THE
STATE. PLAN TO KEEP HIGH WIND WARNING IN PLACE TO 12Z SOUTH AND
14Z IN THE NORTH. EXPECT WINDS ALOFT TO DIMINISH IN LINE WITH WIND
FORECAST. FOR QPF HAVE USED A 50/50 BLEND OF THE NAM12 AND GFS40.
EXPECT SHOWERS TO CHANGE TO SNOW SHOWERS IN NORTHWESTERN AREAS
WITH SOME ACCUMULATION. USED OFFICE SNOW FROM QPF TOOL TO GENERATE
SNOW AMOUNTS IN NORTHWEST. FOR POP AND SKY HAVE USE GFS/NAM MODEL
BLEND WITH FEW MANUALLY ADJUSTMENTS TO SMOOTH AND BETTER FIT SKY
GRIDS WITH POP. HAVE ONLY MADE SOME MINOR MANUAL ADJUSTMENT TO
WINDS. TEMPERATURES GENERATED WITH GMOS.
&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
MODELS ARE STILL IN GOOD AGREEMENT WITH BRINGING DRIER AIR TO THE
REGION BEHIND THE UPPER TROF BY THU AFT...RESULTING IN SN SHWRS
ENDING ACROSS NRN AREAS DURING THIS TIME. STRONGER SUBSISDENCE
ASSOCIATED WITHE THE SFC RIDGE AXIS HOULD BRING A BRIEF WINDOW OF
CLRG THU NGT...WITH SCT-BKN HI CLDS ADVANCING INTO THE FA FROM THE
WEST AS WARM ADVCN COMMENCES ALF. AFT A CHILLY NGT THU NGT...TEMPS
SHOULD RECOVER SOMEWHAT FOR HIS ON FRI COMPARED TO THU.
&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A MDTLY STRONG...BUT DRY COLD FRONT WILL TRAVERSE THE FA LATE FRI
NGT AND ERLY SAT MORN. BEHIND THIS FEATURE...TEMPS WILL COOL A FEW
DEGREES FOR HIS ACROSS SPCLY NRN AREAS SAT. ANOTHER S/WV SLIDING
SE FROM NRN QB WILL BRING CLDS AND POSSIBLE SN/SHWRS TO NRN PTNS
OF THE FA LATE SAT NGT INTO SUN MORN. BEHIND THIS SYSTEM...A RE-
ENFORCING SHOT OF COLD AIR WILL MOVE ACROSS THE FA FOR THE REST OF
SUN AND SUN NGT. ATTM...IT APPEARS THE COLDEST HI/LOW TEMP COUPLET
IN THE LONG TERM SEQUENCE WILL BE SUN/SUN NGT AS THE SFC HI
SETTLES OVR SW PTNS OF THE FA.

MON SHOULD BE WARMER AS RETURN SW SFC FLOW SETS UP ARND THE
HI...BUT WARM ADVCN HI/MID CLDS WILL BEGIN MOVING OVR NRN PTNS OF
THE FA BY AFT AND EVE. THIS BAND OF CLDS COULD HOLD ON INTO TUE
ACROSS THE N...POSSIBLY INTRODUCING A CHC OF SHWRS. PRECIP TYPE...
IF ANY...WOULD LIKELY BE RN WITH THE ANTICIPATION OF WARMER OVRNGT
LOWS MON NGT AND DAYTIME HIS ON TUE DUE TO GREATER CLD CVR AND
CONT LLVL WARM ADVCN.
&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: EXPECT IFR TO IMPROVE TO MVFR/VFR LATER THIS MORNING AS
CEILINGS LIFT.

SHORT TERM: MVFR CLGS OVR NRN TAF SITES WED NGT AND THU MON SHOULD
ALSO IMPROVE TO VFR DURING THU AFT WITH ALL TAF SITES THEN
REMAINING VFR THRU SUN.
&&

.MARINE...
NEAR TERM: HAVE INITIALIZED THE WIND GRIDS WITH A 50/50 BLEND OF
THE NAM12 AND GFS40. OBSERVATIONS UP UNTIL 05Z SHOWING LOWER LEVEL
WINDS SUPPRESSED WITH AIR TEMPS WELL ABOVE SEA SURFACE
TEMPERATURES. COLDER AIR IS NOW FILTERING ACROSS THE COASTAL
WATERS AND WINDS INCREASE TO GALE. WILL INCREASE WIND SPEEDS
SEVERAL KNOTS ABOVE MODEL BLEND WITH AIR TEMPERATURES EXPECTED TO
CONTINUE TO DROP. WILL EXTEND THE GALE WARNING TO 09Z FOR GUSTS AS
COLDER SURFACE TEMPERATURES MORE CONDUCIVE TO GETTING WIND GUSTS
TO WATER SURFACE. FOR WAVES: HAVE INITIALIZED THE GRIDS WITH WNA.
THE GFS/SWAN WAVES A LITTLE OVER DONE AND NAM/SWAN UNDER DONE. WNA
IN BETWEEN BUT WILL RAISE WNA HEIGHTS ANOTHER 1 TO 2
FEET...ESPECIALLY LATER IN DAY WHEN FORECAST WIND A LITTLE HIGHER
THAN MODEL.

SHORT TERM: ANY REMAINING SCA SEAS SHOULD SUBSIDE BELOW 5 FT ON
THU AS WINDS SUBSIDE WELL BELOW SCA CRITERIA. OTHERWISE...NO HDLNS
ANTICIPATED BEYOND THIS PD ATTM. WE USED WNW WW3-10 FOR WV HTS AND
MSLY GFS 00Z MODEL/GRIDDED MOS WINDS.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING UNTIL 10 AM EDT THIS MORNING FOR MEZ001>006.
     HIGH WIND WARNING UNTIL 8 AM EDT THIS MORNING FOR MEZ010-011-
     015>017-029>032.
MARINE...GALE WARNING UNTIL 5 AM EDT THURSDAY FOR ANZ050>052.

&&

NEAR TERM...MIGNONE
SHORT TERM...VJN
LONG TERM...VJN
AVIATION...MIGNONE
MARINE...MIGNONE/VJN
Hazardous weather outlook, Oct 29, 3:40 AM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
340 AM EDT WED OCT 29 2008

MEZ001>006-300745-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
340 AM EDT WED OCT 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ010-011-015>017-029>032-300745-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
340 AM EDT WED OCT 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-300745-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
340 AM EDT WED OCT 29 2008

...GALE WARNING IN EFFECT UNTIL 5 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MIGNONE

In the hours before

Special weather statement, Oct 29, 12:49 AM EDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1249 AM EDT WED OCT 29 2008

MEZ001-002-005-006-290615-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
HOULTON...HODGDON...SHERMAN...SMYRNA MILLS
1249 AM EDT WED OCT 29 2008

...ISOLATED THUNDERSTORMS ACROSS NORTHERN MAINE MAY BE ACCOMPANIED
BY SMALL HAIL AND LOCALIZED WIND GUSTS UP TO 50 MPH...

AT 1245 AM EDT...DOPPLER RADAR INDICATED A FEW THUNDERSTORMS CAPABLE
OF PRODUCING HAIL UP TO A QUARTER INCH AND LOCALIZED WIND GUSTS UP
TO 50 MPH NEAR RUSSEL CROSSING AND BRIDGEWATER. THESE STORMS ARE
RAPIDLY MOVING NORTHWARD AT 50 TO 55 MPH AND MAY AFFECT THE PRESQUE
ISLE...CARIBOU AND EAGLE LAKE...FORT KENT AREAS WITHIN THE NEXT HOUR
BEFORE EXITING INTO CANADA BY 200 AM EDT.

VJN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 2:41 PM EDTSmall Craft AdvisoryCAR31 hr

Nearby

Wind Advisories in Maine, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.